Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 123, NWS Quad Cities, IA

July 22, 2011Cedar County, Jones County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 22, 2011, 8:59 PM CDT for Cedar County, Jones County, Linn County, Iowa. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2011, 8:59 PM CDT (01:59 UTC)
Expired
Jul 22, 2011, 10:00 PM CDT
In force
61 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cedar County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 88 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 9:40 PM CDTTSTM WND GST 702 Ene Marion, IAWIND GUSTS ESTIMATED TO BE 50 TO 70 MPH.
Jul 22, 9:43 PM CDTTSTM WND GST 705 Nne Cedar Rapids, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3095 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WUUS53 KDVN 230159
SVRDVN
IAC031-105-113-230300-
/O.NEW.KDVN.SV.W.0123.110723T0159Z-110723T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
859 PM CDT FRI JUL 22 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  SOUTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
  LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 1000 PM CDT.

* AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR ALBURNETT...OR 13
  MILES NORTH OF CEDAR RAPIDS...AND MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PARIS...ROBINS...HIAWATHA...CENTRAL CITY...MARION...WAUBEEK...
  WHITTIER...BERTRAM...VIOLA...SPRINGVILLE...STONE CITY...MOUNT
  VERNON...MARTELLE...ANAMOSA...LISBON...AMBER AND MORLEY.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 23 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

&&

LAT...LON 4209 9107 4186 9136 4186 9141 4211 9184
      4212 9184 4229 9163
TIME...MOT...LOC 0200Z 296DEG 20KT 4215 9168
WIND...HAIL 60MPH <1.00IN

$$

ERVIN
5 follow-up statements
294 
WWUS53 KDVN 230211
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 PM CDT FRI JUL 22 2011

IAC031-105-113-230300-
/O.CON.KDVN.SV.W.0123.000000T0000Z-110723T0300Z/
LINN IA-CEDAR IA-JONES IA-
911 PM CDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN JONES...NORTHWESTERN CEDAR AND LINN COUNTIES...

AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR ALBURNETT...OR 11 MILES NORTH OF CEDAR 
RAPIDS...MOVING EAST SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTRAL
CITY...MARION...WAUBEEK...MARION AIRPORT...WHITTIER...BERTRAM...
VIOLA...SPRINGVILLE...PARALTA...STONE CITY...FAIRVIEW...MOUNT
VERNON...MARTELLE...ANAMOSA...WAPSIPINICON STATE PARK...LISBON...
AMBER...MORLEY AND CENTRAL PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 23 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.

&&

LAT...LON 4209 9107 4186 9136 4186 9141 4211 9184
      4212 9184 4229 9163
TIME...MOT...LOC 0211Z 296DEG 20KT 4212 9161
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
526 
WWUS53 KDVN 230220
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
920 PM CDT FRI JUL 22 2011

IAC031-105-113-230300-
/O.CON.KDVN.SV.W.0123.000000T0000Z-110723T0300Z/
LINN IA-CEDAR IA-JONES IA-
920 PM CDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN JONES...NORTHWESTERN CEDAR AND LINN COUNTIES...

AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR WHITTIER...OR 10 MILES NORTHEAST OF CEDAR
RAPIDS...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAUBEEK...MARION AIRPORT...BERTRAM...VIOLA...SPRINGVILLE...PARALTA...
STONE CITY...FAIRVIEW...MOUNT VERNON...MARTELLE...ANAMOSA...
WAPSIPINICON STATE PARK...LISBON...AMBER...MORLEY AND CENTRAL PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 23 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4217 9172 4229 9163 4209 9107 4186 9136
      4186 9141 4208 9178
TIME...MOT...LOC 0221Z 296DEG 20KT 4209 9154
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
091 
WWUS53 KDVN 230231
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
931 PM CDT FRI JUL 22 2011

IAC031-105-113-230300-
/O.CON.KDVN.SV.W.0123.000000T0000Z-110723T0300Z/
LINN IA-CEDAR IA-JONES IA-
931 PM CDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN JONES...NORTHWESTERN CEDAR AND EASTERN LINN
COUNTIES...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR WHITTIER...
OR 11 MILES NORTHEAST OF CEDAR RAPIDS...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VIOLA...SPRINGVILLE...PARALTA...STONE CITY...FAIRVIEW...MOUNT
VERNON...MARTELLE...ANAMOSA...WAPSIPINICON STATE PARK...LISBON...
AMBER...MORLEY AND CENTRAL PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 23 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.

&&

LAT...LON 4213 9163 4226 9155 4209 9107 4186 9136
      4186 9141 4205 9172
TIME...MOT...LOC 0232Z 296DEG 20KT 4206 9147
WIND...HAIL 60MPH <1.00IN

$$

ERVIN
486 
WWUS53 KDVN 230239
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
939 PM CDT FRI JUL 22 2011

IAC031-105-113-230300-
/O.CON.KDVN.SV.W.0123.000000T0000Z-110723T0300Z/
LINN IA-CEDAR IA-JONES IA-
939 PM CDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN JONES...NORTHWESTERN CEDAR AND EASTERN LINN
COUNTIES...

AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR
SPRINGVILLE...OR 9 MILES SOUTHWEST OF ANAMOSA...MOVING SOUTHEAST AT
25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONE
CITY...FAIRVIEW...MOUNT VERNON...MARTELLE...WAPSIPINICON STATE
PARK...LISBON...AMBER...MORLEY AND CENTRAL PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 23 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.

&&

LAT...LON 4213 9163 4226 9155 4209 9107 4186 9136
      4186 9141 4205 9172
TIME...MOT...LOC 0240Z 296DEG 20KT 4204 9142
WIND...HAIL 60MPH <1.00IN

$$

ERVIN
803 
WWUS53 KDVN 230247
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
947 PM CDT FRI JUL 22 2011

IAC031-105-113-230300-
/O.CON.KDVN.SV.W.0123.000000T0000Z-110723T0300Z/
LINN IA-CEDAR IA-JONES IA-
947 PM CDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN JONES...NORTHWESTERN CEDAR AND EASTERN LINN
COUNTIES...

AT 944 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH.  THIS
STORM WAS LOCATED APPROXIMATELY NEAR MARTELLE...OR 8 MILES SOUTHWEST
OF ANAMOSA...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
VERNON...WAPSIPINICON STATE PARK...LISBON...AMBER...MORLEY AND
CENTRAL PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 23 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.

&&

LAT...LON 4213 9163 4226 9155 4209 9107 4186 9136
      4186 9141 4205 9172
TIME...MOT...LOC 0247Z 296DEG 20KT 4202 9137
WIND...HAIL 60MPH <1.00IN

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:43 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 22, 7:43 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 PM CDT FRI JUL 22 2011

.UPDATE...
CONVECTION IS MOVING INTO THE NORTHWEST COUNTIES AT THIS
TIME...AND IS SLIGHTLY ELEVATED...BUT TAKING ADVANTAGE OF MORE
THAN 3000 CAPE IF NOT HIGHER. MORE SFC BASED STORMS HAVE FIRED
NORTHWEST OF OTTUMWA...THESE ARE LIKELY GOING TO BE PULSE SEVERE
IN THE NEXT HOUR. THESE TWO AREAS WILL LIKELY MERGE TO CREATE
WIDESPREAD RAIN AND STORMS OVER OUR CWA THIS EVENING. A QUICK
UPDATE HAS BEEN ISSUED EARLIER...AND ANOTHER UPDATE MAY BE
REQUIRED IN THE NEXT HOUR TO UP THE POPS AND QPF.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY FROM 1 PM SATURDAY TO 7 AM CDT SUNDAY FOR BENTON-
     BUCHANAN-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SUNDAY FOR DES MOINES-
     HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.

     EXCESSIVE HEAT WARNING FROM 1 PM SATURDAY TO 7 AM CDT SUNDAY FOR
     CEDAR-IOWA-JOHNSON-MUSCATINE-SCOTT.

IL...HEAT ADVISORY FROM 1 PM SATURDAY TO 7 AM CDT SUNDAY FOR CARROLL-
     JO DAVIESS-STEPHENSON.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SUNDAY FOR HANCOCK-
     HENDERSON-MCDONOUGH-MERCER-WARREN.

     EXCESSIVE HEAT WARNING FROM 1 PM SATURDAY TO 7 AM CDT SUNDAY FOR
     BUREAU-HENRY IL-PUTNAM-ROCK ISLAND-WHITESIDE.

MO...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SUNDAY FOR CLARK-SCOTLAND.

&&

ERVIN
Hazardous weather outlook, Jul 22, 4:06 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 PM CDT FRI JUL 22 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
406 PM CDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS... WITH THE BEST CHANCES BEING
ALONG AND ESPECIALLY NORTH OF INTERSTATE 80. AN ISOLATED SEVERE
THUNDERSTORM WITH DAMAGING WINDS WILL BE POSSIBLE.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR AREAS ROUGHLY SOUTH
OF A LINE FROM MOLINE TO WILLIAMSBURG. PLEASE SEE THE LATEST
NATIONAL WEATHER SERVICE HEAT WARNING STATEMENT FOR MORE COMPLETE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS LOCATIONS
SOUTH OF THE I-80 CORRIDOR AND BUILD ALONG AND NORTH OF THE I-80
CORRIDOR DURING THE AFTERNOON. HEAT INDEX VALUES OF 100 TO
OVER 105 DEGREES ARE EXPECTED IN THE AFTERNOON AND EARLY EVENING.
ADVISORIES AND WARNINGS FOR THE HEAT WILL BE IN PLACE ACROSS THE
ENTIRE OUTLOOK AREA THROUGH SATURDAY NIGHT.

THUNDERSTORMS ARE ALSO POSSIBLE THROUGH SATURDAY NIGHT. STORMS
COULD APPROACH SEVERE LIMITS MAINLY IN THE AFTERNOON AND EVENING
WITH STRONG AND POSSIBLY DAMAGING WINDS THE PRIMARY THREAT.
LOCALLY HEAVY RAINFALL MAY ALSO OCCUR.

TUESDAY THROUGH THURSDAY...CHANCES FOR THUNDERSTORMS RETURN. IT
IS TOO EARLY TO ASSESS ANY SEVERE RISK AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK
AREA THIS EVENING... AND AGAIN LATE SATURDAY AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 22, 5:23 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 PM CDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       1 WNW MORRISON          41.81N 89.98W
07/22/2011  M1.90 INCH       WHITESIDE          IL   TRAINED SPOTTER

            18 HOUR TOTAL ENDING AROUND 1 PM. RAINFALL TOTAL FROM
            LAST EVENING AND THIS MORNING.

&&
Special weather statement, Jul 22, 7:03 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 PM CDT FRI JUL 22 2011

IAZ040>042-051>053-230215-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA
703 PM CDT FRI JUL 22 2011

...STRONG STORMS POSSIBLE THIS EVENING...

AN AREA OF STRONG TO SEVERE STORMS TO THE WEST OF WATERLOO...WILL
MOVE EAST INTO NORTHEAST IOWA THIS EVENING. THESE STORMS MAY BRING
THE THREAT OF DAMAGING WINDS...ESPECIALLY ALONG AND NORTH OF
HIGHWAY 20. OTHERWISE...HEAVY RAINFALL SHOULD BE THE MAIN
THREAT...WHICH IN MOST LOCATIONS WILL BE BENEFICIAL...BUT MAY
CAUSE PONDING OF WATER ON ROADS.

ERVIN
Local storm report, Jul 22, 8:30 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 PM CDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     N INDEPENDENCE          42.47N 91.89W
07/22/2011  E40 MPH          BUCHANAN           IA   TRAINED SPOTTER

0825 PM     HAIL             N INDEPENDENCE          42.47N 91.89W
07/22/2011  E0.25 INCH       BUCHANAN           IA   TRAINED SPOTTER

&&
Local storm report, Jul 22, 8:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
853 PM CDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HEAVY RAIN       N INDEPENDENCE          42.47N 91.89W
07/22/2011  E1.00 INCH       BUCHANAN           IA   TRAINED SPOTTER

            ABOUT 1 INCH OF RAIN IN 35 MINUTES NEAR THE SOCCER
            COMPLEX.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:45 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn60 min
Jul 22, 9:43 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn62 min
Jul 22, 9:53 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones67 min
Jul 22, 10:11 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Scott64 min
Jul 22, 10:54 PM CDTSpecial Weather StatementDVNBenton, Cedar, Iowa, Johnson, Jones, Linn51 min
Jul 23, 1:19 AM CDTSpecial Weather StatementDVNBuchanan, Delaware, Dubuque116 min
Jul 23, 3:00 AM CDTFlash Flood WarningDVNBuchanan, Delaware6 hr
Jul 23, 3:34 AM CDTSpecial Weather StatementDVNClinton, Jackson, Jones, Linn86 min
Jul 23, 2:32 PM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 7 more14 hr
Jul 23, 6:10 PM CDTSpecial Weather StatementDVNDes Moines, Henry, Van Buren50 min
Jul 23, 6:34 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee45 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.